# SDR 2002UALA01863

- Difficulty date: December 15, 2002
- Submitted: December 31, 2002
- Operation: Air carrier
- Aircraft: N171UA
- Make and model: Boeing 747422
- Aircraft serial: 24322
- Aircraft time: 52,556 hours, 6,339 cycles
- Engine: Pwa PW4056
- System (JASC): 3397 · Light System Wiring
- Part: Ground Wire
- Condition: Broken
- Location: Cabin
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, THERE WAS A BURNING SMELL NEAR UPPER DECK ROW 12.  OVERHEAD CEILING LIGHT SOCKET MELTED AND SPARKED FORWARD AND AFT OF ROW 12.  BOTH FLORESCENT LIGHT BALLASTS WERE DISCONNECTED. SUPPLEMENTAL DATA UPDATE FOUND BROKEN GROUND CONNECTION ON LIGHT ASSEMBLY.  REPAIRED GROUND CONNECTION.  REPLACED SOCKET AND BALLAST.
